More than two dozen people were sickened in an apparent mass narcotic overdose on a New York City street corner, sparking warnings from police and health officials about the dangers of using K2, also known as synthetic marijuana.

Calls started coming in Tuesday morning that numerous people appeared to be overdosing in the Bedford-Stuyvesant neighborhood of Brooklyn. Witnesses reported seeing victims lying on the sidewalk, shaking and leaning against trees and fire hydrants.

Thirty-three people were taken to region hospitals with non-life-threatening injuries, police said. It was not immediately clear what medications the main victims had ingested, but police said some of child victims had been smoking K2 .

Dennis Gonzalez of Bushwick told WNBC-TV that K2 use in that part of Brooklyn is out of control.

“It’s gotten out of hand, ” Gonzalez said. “They even sleep in the street, we have to walk around them. It’s only too much to keep under control.”

The Health Department issued a statement Tuesday saying it “recorded a spike in K2-related emergency room visits” connected to the incident in Brooklyn. The department said it’s investigating and monitoring emergency room across the city.

“We remind New Yorkers that K2 is extremely dangerous, ” the Health Department said in its statement. “The city’s public awareness efforts and aggressive enforcement actions over the past year have contributed to a significant decline in ER visits related to K2. “

More on this…